Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 13, 2021, 6:39 PM EDT for Forest County, Pennsylvania. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 13, 2021, 7:00 PM EDT
- In force
- 21 min
- Issued by
- NWS State College, PA
County Forest County, PA
The radar
The State College radar (KCCX), 130 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WWUS81 KCTP 132239 SPSCTP Special Weather Statement National Weather Service State College PA 639 PM EDT Sun Jun 13 2021 PAZ004-132300- Warren PA- 639 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 700 PM EDT... At 638 PM EDT, Doppler radar indicated a strong thunderstorm 11 miles southwest of Chapman State Park, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph are possible. This storm will remain over mainly rural areas of . LAT...LON 4169 7914 4163 7911 4163 7933 4164 7933 TIME...MOT...LOC 2238Z 260DEG 18KT 4162 7927 $$ KF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:56 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 13, 1:56 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service State College PA 156 PM EDT Sun Jun 13 2021 .SYNOPSIS... Showers and thunderstorms will develop over much of central Pennsylvania through this evening, with localized stronger storms, and heavy downpours. The weather will remain unsettled Monday and Tuesday, with afternoon showers and thunderstorms emphasized, as the Commonwealth remains in close proximity to an upper level disturbance. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 130 pm update... Earlier MCS has dropped down into MD/VA as of early afternoon. Meanwhile, the cumulus field over much of central PA has grown more bubbly with daytime heating/destabilization. As more short-wave energy approaches later this afternoon/early evening, along with a surface trough axis, convection should fire most areas. Given steepening LRs over a deep layer, dry air aloft, and effective shear near 30 knots, localized severe wind gusts and hail remain a concern. Early this evening, many high resolution model members continue to paint an area of heavy convective rainfall through the Susquehanna Valley. Given a lingering boundary/air mass discontinuity between the aforementioned unstable regime to the west, and a cooler, more maritime environment to the east in that general vicinity, that scenario is certainly possible and we'll keep a close eye on developments through the evening hours. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/... Later tonight, showers and storms should wane, leaving partly- mostly cloudy skies behind and perhaps some patchy fog. Lows by daybreak will range from the mid 50s over the northern mountains, to the mid 60s in the Lower Susquehanna Valley. && .LONG TERM /MONDAY THROUGH SATURDAY/... A rigous upper level trough and surface front moves into PA Monday triggering showers and thunderstorms. As the front progresses east and daytime heating increases instability, there is a marginal risk for isolated severe storms by mid afternoon into evening over central and eastern PA. Showers and storms associated with the front continue to progress south and east with diminishing chances and clouds over the northwest. Upper level sharp trough with another short-wave rotating through remains over PA for Tuesday bringing scattered showers and possible thunder again. Fair and cool weather Wednesday and Thursday, as Canadian high pressure builds in from the Great Lakes. Expect low humidity, mainly clear skies and temperatures averaging a few degrees below average, with Thursday morning potentially quite chilly directly under the surface high. Went below guidence a few degrees. Moderating temperatures are expected by late in the week, as the high passes off the coast and a return southwest flow develops. Increasing model spread/forecast uncertainty noted by next weekend regarding timing of a cold front. The prospects for showers appear relatively high with this feature, given strong forcing ahead of a deep upper trough. However, will keep POPs close to 40 pct due to timing uncertainty. ECENS and GEFS plumes indicate the best chance of showers/tstorms could be anywhere between Friday evening and Saturday evening. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR to MVFR conditions will continue through the afternoon and evening hours as a cold front sweeps toward the area. Scattered TSRA will develop over northern and western Pennsylvania and move from northwest to southeast into the evening. The impacts at any one airfield at any given time will be limited; however, as the storms cross each airport flight categories will drop to at least MVFR for a short 20 to 30 minute period. Any heavier storms will drop to IFR. Outside of convection, generally VFR conditions will prevail. Expect MVFR to IFR conditions to develop overnight with patchy fog likely. This will improve after sunrise Monday. Any convection on Monday will occur aftere this forecast period. Outlook... Mon...AM low cigs; Isold PM t-storm impacts possible. Tue...AM low cigs possible W Mtns. Wed-Thu...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Watson/Fitzgerald AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 4:20 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service State College PA 420 PM EDT Sun Jun 13 2021 PAZ056>059-063>066-142030- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 420 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 142030- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 420 PM EDT Sun Jun 13 2021 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered severe thunderstorms with damaging winds 60 mph or greater and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033>036-142030- Somerset-Bedford-Fulton-Franklin- 420 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 13, 5:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG AVIS 41.18N 77.31W
06/13/2021 CLINTON PA UTILITY COMPANY
TREES DOWN ON WIRES IN AVIS.
&&Special weather statement, Jun 13, 5:57 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service State College PA
557 PM EDT Sun Jun 13 2021
PAZ019-049-132215-
Union PA-Southern Centre PA-
557 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SOUTHERN
CENTRE COUNTIES UNTIL 615 PM EDT...
At 556 PM EDT, Doppler radar indicated a strong thunderstorm near
Carroll, moving south at 20 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
R.B. Winter State Park and McCall Dam State Park.
LAT...LON 4098 7712 4093 7736 4099 7736 4102 7722
4104 7715
TIME...MOT...LOC 2156Z 349DEG 16KT 4106 7728
KFSpecial weather statement, Jun 13, 6:07 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EDT Sun Jun 13 2021
PAZ012-132230-
Northern Clinton PA-
607 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CLINTON COUNTY
UNTIL 630 PM EDT...
At 607 PM EDT, Doppler radar indicated a strong thunderstorm near
Kettle Creek State Park, moving south at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Keating, Kettle Creek State Park and Westport.
LAT...LON 4140 7785 4127 7781 4124 7802 4125 7807
4137 7799
TIME...MOT...LOC 2207Z 346DEG 11KT 4134 7796
KFSpecial weather statement, Jun 13, 6:30 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service State College PA
630 PM EDT Sun Jun 13 2021
PAZ012-018-132245-
Northern Centre PA-Northern Clinton PA-
630 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CENTRE AND
NORTHERN CLINTON COUNTIES UNTIL 645 PM EDT...
At 630 PM EDT, Doppler radar indicated a strong thunderstorm over
Keating, moving south at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Keating and Westport.
LAT...LON 4118 7774 4110 7803 4115 7805 4115 7804
4116 7804 4117 7805 4125 7807 4127 7805
4133 7786
TIME...MOT...LOC 2230Z 337DEG 15KT 4124 7794
KFSpecial weather statement, Jun 13, 6:34 PM EDT, 5 minutes before
Special Weather Statement National Weather Service State College PA 634 PM EDT Sun Jun 13 2021 PAZ006-132300- Potter PA- 634 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 700 PM EDT... At 634 PM EDT, Doppler radar indicated a strong thunderstorm over Roulette, moving southeast at 10 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Coudersport and Roulette. LAT...LON 4175 7799 4165 7806 4173 7820 4182 7820 TIME...MOT...LOC 2234Z 298DEG 10KT 4177 7815 KF
Special weather statement, Jun 13, 6:39 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 639 PM EDT Sun Jun 13 2021 PAZ004-132300- Warren PA- 639 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 700 PM EDT... At 638 PM EDT, Doppler radar indicated a strong thunderstorm 11 miles southwest of Chapman State Park, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph are possible. This storm will remain over mainly rural areas of . LAT...LON 4169 7914 4163 7911 4163 7933 4164 7933 TIME...MOT...LOC 2238Z 260DEG 18KT 4162 7927 KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:56 AM EDT | Special Weather Statement | CTP | Somerset | 49 min |
| Jun 13, 9:08 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 67 min |
| Jun 13, 9:48 AM EDT | Special Weather Statement | CTP | Bedford | 57 min |
| Jun 13, 10:04 AM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 116 min |
| Jun 13, 10:26 AM EDT | Special Weather Statement | CTP | Fulton | 49 min |
| Jun 13, 3:37 PM EDT | Special Weather Statement | CTP | Lycoming | 38 min |
| Jun 13, 3:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 45 min |
| Jun 13, 4:14 PM EDT | Special Weather Statement | CTP | Lycoming | 46 min |
| Jun 13, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Union | 83 min |
| Jun 13, 4:55 PM EDT | Special Weather Statement | CTP | Cameron | 20 min |
| Jun 13, 5:07 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 13, 5:11 PM EDT | Special Weather Statement | CTP | Elk | 19 min |
| Jun 13, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 55 min |
| Jun 13, 5:19 PM EDT | Special Weather Statement | CTP | Cameron | 26 min |
| Jun 13, 5:57 PM EDT | Special Weather Statement | CTP | Union | 18 min |
| Jun 13, 6:07 PM EDT | Special Weather Statement | CTP | Cameron | 23 min |
| Jun 13, 6:30 PM EDT | Special Weather Statement | CTP | Clinton | 15 min |
| Jun 13, 6:34 PM EDT | Special Weather Statement | CTP | Potter | 26 min |
| Jun 13, 6:45 PM EDT | Special Weather Statement | CTP | Clinton | 15 min |
| Jun 13, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 54 min |
| Jun 13, 6:54 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 13, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 32 min |
| Jun 13, 7:22 PM EDT | Special Weather Statement | CTP | Tioga | 23 min |
| Jun 13, 7:23 PM EDT | Special Weather Statement | CTP | Centre | 37 min |
| Jun 13, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 13, 7:34 PM EDT | Areal Flood Advisory | CTP | Potter | 86 min |
| Jun 13, 7:46 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| Jun 13, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 43 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.